Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 339, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 28, 2005, 12:58 PM CDT for Madison County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2005, 12:58 PM CDT (17:58 UTC)
- Expired
- Aug 28, 2005, 1:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Madison County, NE
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:43 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 28, 10:43 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1043 AM CDT SUN AUG 28 2005 .DISCUSSION... 12Z SUBJECTIVE UPPR AIR ANLYS INDCD 50 TO 60 KT H3 JET ASSOCIATED WITH A SHRTWV TROF OVR THE WRN HI PLAINS. ATMOSPHERE SEEMS TO HAVE DRIED SOME OVER THE LAST 24 HOURS WITH MOST OF THE H85 MOISTURE WELL TO THE SOUTH IN THE SOUTHERN PLAINS. THE 15Z SUBJECTIVE SFC ANLYS WAS FAIRLY COMPLICATED WITH A WK AREA OF LO PRES OVR N-CNTRL NEB WITH A SFC TROF SWD INTO CNTRL KS. A WRMFNT SEEMED TO BE DVLPNG FM LO SEWD THRU KBVN TO KOLU TO KAFK. STG ISENTROPIC LIFT SEEN ON THE 310 K SFC OVR THE DVLPNG WRMFNT IS LEADING TO SCT -TSRA DVLPNG OVR THE NW CWA. RUCII INDCS A TONGUE OF H85 MOISTURE IS BEING ADVECTED NWD INTO ERN NEB WITH SOME ELEVATED INSTABILITY. LIFT IS PROGGED TO CONTINUE THROUGH THE AFTN AND THUS HAVE UPDATED TO INCLUDE CHC POPS OVR THE NW CWA. OTHERWISE ATMOSPHERE EXPECTED TO BECOME MODERATELY UNSTABLE OVR THE CNTRL/SRN CWA AS CLDS CLR AND MOISTURE TO THE S ADVECTS NWD. AS SHRTWV ENERGY FM THE W ENTERS THE CWA THIS AFTN...MORE SFC-BASED THUNDERSTORMS MAY DVPL AND INCREASE IN COVERAGE. FREEZING LVL IS LOWER THAN YESTERDAY...AND INSTABILITY MAY ACTUALLY BE BETTER THAN PROGGED BY MODELS SINCE THE -14 C AT H5 AT KLBF/KRAP WAS NOT MODELED WELL BY 12Z MODELS. THUS ISO SVR STORMS ARE POSSIBLE. OTHERWISE...HAVE UPDATED TO LOWER MAX TMPS OVR THE SRN CWA WHERE CLDS ARE EXPECTED TO HANG ON LATER AND TO ADJUST WINDS TO MEET CURRENT SYNOPTIC CONDITIONS. . NEW ZFP/GRIDS ALREADY OUT. BOUSTEAD && .PREVIOUS DISCUSSION... CHANCES FOR PCPN THE NEXT FEW DAYS AND TEMPERATURES WILL BE THE PRIMARY CONCERNS. A MOIST AIRMASS REMAINS IN PLACE FROM TX NWD INTO ERN NE. SURFACE DEWPOINTS RANGED FROM THE LOWER 50S IN THE FAR NORTH PART OF NERN NE...TO THE MID/UPPER 60S SOUTH NEAR THE KS AND MO BORDERS. PRESSURE GRADIENT AND SURFACE WINDS WERE VERY WEAK. THE AMOUNT OF MOISTURE IN ERN NE AND SWRN IA REALLY DOES NOT CHANGE TODAY. BELIEVE THAT ISOLATED TO SCATTERED STORMS EARLY THIS MORNING SHOULD MOSTLY END BY 12Z...BUT WILL KEEP A SLIGHT CHANCE IN THE SOUTH THIS MORNING. 00Z NAM OUTPUT...ESPECIALLY THE LATEST BUFKIT SOUNDINGS...SUPPORT A BETTER CHANCE OF TSTMS LATER. CAPE VALUES INCREASE THIS AFTERNOON AND CONVECTIVE INHIBITION WEAKENS. SO...HAVE POPS FROM 20-30 PERCENT GOING FOR THE AFTERNOON AND INTO THE EVENING. ISOLATED SEVERE NOT OUT OF THE QUESTION...SINCE THE SHEAR WILL BE STRONGER TODAY THAN IT WAS YESTERDAY. HIGHS SHOULD REACH THE MID AND UPPER 80S BEFORE STORMS DEVELOP. SHOWERS OR TSTMS MAY CONTINUE THROUGH TONIGHT. 06Z NAM OUTPUT HAS STRONG ISENTROPIC LIFT AND A SHORTWAVE TROUGH MOVING ACROSS THE AREA IN THE NW FLOW. LEFT LOWS TONIGHT IN THE UPPER 50S NORTH TO LOWER AND MID 60S SOUTH. INTRODUCED MORE CLOUDS ALL AREAS MONDAY AND A SLIGHT CHANCE OF SHOWERS OVER SERN NE/SWRN IA. NAM CONTINUES TO SHOW SOME PCPN THERE...WITH ISENTROPIC LIFT. 00Z GFS WAS NOT AS AGGRESSIVE WITH LIFT...BUT IT DID GENERATE PCPN. STRONG TROUGH NOW DIGGING INTO THE PACIFIC NW SHOULD MOVE ACROSS THE NRN PLAINS TUESDAY NIGHT AND WEDNESDAY. MODELS HAVE GRADUALLY INCREASED THE SPEED OF THE FRONT THE PAST FEW DAYS. THE NAM APPEARS TOO FAST WITH FRONT MOVING THROUGH OUR AREA WEDNESDAY. STAYED CLOSER TO THE TIMING SUGGESTED BY THE 00Z GFS. THE REMNANTS OF HURRICANE KATRINA MOVING THROUGH THE OHIO VALLEY COULD SLOW THINGS DOWN EVEN MORE. LATER IN THE WEEK...MID LEVEL FLOW BECOMES PRETTY MUCH ZONAL. EXTENDED FORECAST STILL SEEMS MAINLY DRY AFTER ABOUT WEDNESDAY EVENING. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 28, 11:49 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1149 AM CDT SUN AUG 28 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282349- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1149 AM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM NELIGH TO TEKAMAH TO RED OAK IOWA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION FROM THE WEST. DUE TO THE AMOUNT OF LOW LEVEL MOISTURE PRESENT...THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. ALTHOUGH THE VERTICAL WIND SHEAR IS ONLY MARGINALLY FAVORABLE FOR SEVERE THUNDERSTORMS...THE AMOUNT OF INSTABILITY WILL LIKELY ALLOW FOR ISOLATED SEVERE WEATHER. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. BOUSTEAD
In the hours before
Local storm report, Aug 28, 11:03 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 AM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 13 WNW ALBION 41.76N 98.24W
08/28/2005 1.00 INCH BOONE NE CO-OP OBSERVER
&&
TLLocal storm report, Aug 28, 11:46 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 AM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL 5 SW ALBION 41.64N 98.07W
08/28/2005 0.88 INCH BOONE NE PUBLIC
&&
TLLocal storm report, Aug 28, 12:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1217 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HAIL 1 SSW ELGIN 41.97N 98.09W
08/28/2005 0.75 INCH ANTELOPE NE PUBLIC
&&
TLSpecial weather statement, Aug 28, 12:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1242 PM CDT SUN AUG 28 2005
NEZ030-031-042-043-050-051-065>068-078-088>093-282245-
PLATTE NE-BOONE NE-COLFAX NE-BUTLER NE-CASS NE-SAUNDERS NE-OTOE NE-
SALINE NE-NEMAHA NE-GAGE NE-JOHNSON NE-JEFFERSON NE-RICHARDSON NE-
PAWNEE NE-MADISON NE-LANCASTER NE-SEWARD NE-
1242 PM CDT SUN AUG 28 2005
...SEVERE THUNDERSTORM WATCH 750 HAS BEEN ISSUED UNTIL 800 PM CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN NORTHEAST NEBRASKA
MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BUTLER AND SAUNDERS
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
62Local storm report, Aug 28, 12:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1253 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 7 W ALBION 41.69N 98.14W
08/28/2005 1.75 INCH BOONE NE PUBLIC
10 MINUTE DURATION.
&&
TLThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:55 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 35 min |
| Aug 28, 11:28 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 47 min |
| Aug 28, 11:44 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 47 min |
| Aug 28, 12:14 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Aug 28, 12:31 PM CDT | Flash Flood Warning | OAX | Boone | 4 hr |
| Aug 28, 1:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Aug 28, 1:45 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Aug 28, 1:54 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 36 min |
| Aug 28, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Aug 28, 2:18 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 42 min |
| Aug 28, 2:37 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 53 min |
| Aug 28, 2:50 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 41 min |
| Aug 28, 3:00 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 30 min |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 55 min |
| Aug 28, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 45 min |
| Aug 28, 3:49 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 41 min |
| Aug 28, 3:58 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 32 min |
| Aug 28, 4:50 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 40 min |
| Aug 28, 4:55 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.